Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
looking for professional opinion
avatar
swampymarsh posted:
So fourth of july a couple years ago me and my friend did the drug seroquel and the next day we were driving home and I had a seizure. it was my first one, the first time I was at the hospital I never told the doctor I did seroquel because my parents were around then I got prescribed seizure medication and I just had that feeling that I really shouldn't take this but wasn't actualy sure at the time but my parents literally forced it down my throat but any way iv told my doctor now that I did seroquel the first time I had a seizure and he won't believe me, he says he needs writtiin consent from the person I was with that I did seroquel that that night??? I want off this medication its's ruining my life., will I die if try and taper off it myself?, how bad are the effects of the seizurs on your brain you get from with drawl? anything else that might help me?
Reply
 
avatar
dancer86442 responded:
Hello swampymarsh,

Welcome to our Community,

Please, Do Not try to wean yourself off your med! Instead, seek another DR./Neuro for assistance. If you don't like the effect of your med tell the DR, After tests are run to determine if your brain is still 'seizure active' or Not, the new DR can/will, hopefully, wean you off the med. If you take yourself off your med you risk having seizures known as Status Seizures. Status Seizures can last an hr or more & you risk more harm to your brain &/or the possibility of living w/ seizures the rest of your life. And Yes, Status Seizures can Kill you! If your tests show no activity then you should have no problems, if weaned off your med Properly.

Advice: Start a Daily Journal. More Info on what to include is posted in our Tips.

Have you had any more seizures since your first one? What medication are you on? Have you had any seizure activity while on this med?

Visit our Epilepsy Health Center to Learn More. Use our 'Search this Community' Tool for other discussions about status seizures.

Keep us updated. I would like to know how everything turns out for you. Hugs!

Love Candi
November is Epilepsy Awareness Month Wear Purple/Place a Purple light in/on home/businesses. Encourage others' to show Their support
 
avatar
hawiian_girl11 responded:
Aloha

that drug is nothing to mess with!! I took it once for a VERY short time when we took a ride across the country to see my grandparents in NC.

It sedated me pretty much the whole way there , while I was there and most of the way back. I missed out ona great vacation because of that drug and I was taking a low dose of it.

it is nothing to mess with let alone SHARE!!!

It is know to cause szs as a s/e and you were playing with it not taking it the way it should have been taking it. I don't know whose it was and the reason why it was taken and I don't want to know, aoo I do know it was done wrong. you should know by now that you do NOT share other peoples drugs that are not meant for you. it says htat or should say htat on the papers that come on the inside of the bag describing the drug or your doc should have said something by now. that drug is VERYE powerful and can hurt one of you.

Take it rigiht and the right pergh person take it right and you should n't have the troubles hyou were having.

just do it right please and no one will get sick.

mahola,

Nancy


Helpful Tips

Journals posted by Meetz
Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
Was this Helpful?
34 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center